MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER
Catalog Number DR80810
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a fistula angioplasty procedure, the balloon was identified with an alleged pinhole rupture as it would not hold pressure at 16 atm during the first inflation.It was further reported that the balloon was removed without incident and was exchange over the wire for another, and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Visual inspection: the sample was returned.The balloon size for this product was printed on the balloon hub of the catheter and identified the returned sample as a 8mm x 10cm balloon.A complete circumferential break was noted at the proximal balloon butt glue joint.The outer catheter was pulled proximally back from the glue joint exposing the inflation/deflation polyimide lumens and guidewire lumen.Bunching was noted on both the polyimide and guidewire lumens.The balloon appeared to have been previously inflated and no fiber disturbance was noted.No other anomalies were observed to the device.Functional/performance evaluation: no functional testing could be performed due to the break at the proximal balloon glue joint.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was examined under magnification and a complete outer catheter break was noted at the balloon glue joint.However, due to the break the balloon was not able to be inflated.Therefore, the investigation was confirmed for a break in the outer catheter, and inconclusive for the reported pinhole rupture.The definitive root cause could not be determined based upon the available information.It was unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use: position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and inflate the balloon to the appropriate pressure.Apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy and that no contrast is left in the balloon.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6523540
Report Number2020394-2017-00368
Device Sequence Number531168
Product Code DQY
UDI-Device Identifier00801741059360
UDI-Public(01)00801741059360(17)200201(10)93PB0015
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Catalogue NumberDR80810
Device Lot Number93PB0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR